Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 14, 2018, 4:30 AM CST. It took effect at Jan 14, 2018, 3:00 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 4:30 AM CST (10:30 UTC)
- In effect from
- Jan 14, 2018, 3:00 PM CST
- Expired
- Jan 16, 2018, 12:00 PM CST
- In force
- 45 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
911 WHUS73 KGRB 141030 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 430 AM CST Sun Jan 14 2018 LMZ541>543-141830- /O.NEW.KGRB.SC.Y.0004.180114T2100Z-180116T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 430 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 6 PM CST Monday. * WINDS...from the south at 15 to 25 knots, with a few higher gusts. * WAVES...building to 5 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
8 follow-up statements
169 WHUS73 KGRB 141541 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 941 AM CST Sun Jan 14 2018 LMZ541>543-142345- /O.CON.KGRB.SC.Y.0004.180114T2100Z-180116T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 941 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... * WINDS...South increasing 15 to 25 knots this afternoon. A few higher gusts possible Monday. * WAVES...Building to 5 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
981 WHUS73 KGRB 142123 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 323 PM CST Sun Jan 14 2018 LMZ541>543-150530- /O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 323 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... * WINDS...South increasing 15 to 25 knots tonight, turning southeast Monday morning. * WAVES...Building to 5 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
760 WHUS73 KGRB 150316 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 916 PM CST Sun Jan 14 2018 LMZ541>543-151130- /O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 916 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... * WINDS...South increasing 15 to 25 knots tonight, turning southeast Monday morning. * WAVES...Building to 5 to 8 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
878 WHUS73 KGRB 151056 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 456 AM CST Mon Jan 15 2018 LMZ541>543-151900- /O.EXT.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 456 AM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... * WINDS...Southeast to east 15 to 25 knots today, backing northeast tonight and north on Tuesday morning. * WAVES...5 to 8 feet today, and 4 to 6 feet tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
016 WHUS73 KGRB 151612 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1012 AM CST Mon Jan 15 2018 LMZ541>543-160015- /O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1012 AM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS...Southeast to east 15 to 25 knots today, backing northeast tonight and north on Tuesday morning. * WAVES...5 to 8 feet today, and 4 to 6 feet tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
169 WHUS73 KGRB 152122 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 322 PM CST Mon Jan 15 2018 LMZ541>543-160530- /O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS...Northeast 15 to 25 knots tonight and north on Tuesday morning. * WAVES...4 to 7 feet tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
647 WHUS73 KGRB 160307 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 907 PM CST Mon Jan 15 2018 LMZ541>543-161115- /O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 907 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS...Northeast 15 to 25 knots tonight and north on Tuesday morning. * WAVES...4 to 7 feet tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
538 WHUS73 KGRB 161753 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1153 AM CST Tue Jan 16 2018 LMZ541>543-161900- /O.EXP.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1153 AM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds and waves are expected to remain below advisory levels. Hence the Small Craft Advisory will be allowed to expire. $$ MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 4:12 AM CST, 18 minutes earlier.
Area forecast discussion, Jan 14, 4:12 AM CST, 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 412 AM CST Sun Jan 14 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 411 AM CST Sun Jan 14 2018 There are many forecast concerns, including cold temperatures this morning, snow trends and amounts, possible heavy lake-effect snow on the Lake Michigan shoreline, and winter weather headlines. Mostly clear skies and light winds have allowed temperatures to plummet into the teens and 20s below zero across north central and central WI. Will continue to highlight the frigid temperatures and a brief period of advisory criteria wind chills with a Special Weather Statement this morning. Snow is expected to arrive in our western counties during the late afternoon, and eastern counties in the evening, as WAA increases ahead of clipper low pressure system. The snow will continue across the region tonight into Monday as an upper level low and short-wave energy move through, and the clipper low and associated inverted surface trough linger. Lift will be quite strong within the Dendritic Growth Zone on Monday, so snow may be moderate in intensity at times. Although QPF amounts are not especially high through the period, snowfall to water ratios of 20-25:1 will support widespread snow totals of 4 to 6 inches over most of the forecast area through Monday evening. Have issued winter weather advisories for all of the forecast area, except along the Lake Michigan shoreline. The advisories will start in the early to mid evening, and go until midnight Monday night. Models are in good agreement that a well-defined north to south oriented LES band will move onshore over northern Door county this evening, and intensify as it shifts farther east into the county overnight. Heavy snow appears likely with this band, with accumulations of 4 to 8 inches possible across Door county tonight. With winds steadily backing from southeast to northeast during the day on Monday, the band is expected to gradually lose definition as it pushes west, then southwest. Regardless, there should still be enhancement occurring along the entire lakeshore during the day, leading to higher totals there. The current forecast calls for 7 to 10 inches in Kewaunee and Manitowoc counties, and 8 to 13 inches over Door county, so Winter Storm Warnings will be issued along the lakeshore. The warning will start mid-evening tonight, and continue through Monday night. Used a blend of the better performing guidance sets for temperatures, which will start off much below normal today, then moderate to near normal tonight into Monday. .LONG TERM...Monday Night Through Saturday Issued at 411 AM CST Sun Jan 14 2018 Main concern for this period will be the chances for snow and snowfall amounts Monday night with lingering chances of light snow into Tuesday morning, very cold conditions Tuesday night and then a gradual warming trend later in the upcoming work week and into next weekend. For Monday night, persistent easterly flow is expected to continue during the evening hours. The NAM12 is suggesting that another lake effect snow band could move into Door county during the evening hours and then shift south across Kewaunee and Manitowoc counties after midnight. Have increased snow chances and snow amounts across the northeast Wisconsin Monday evening, and then along the lakeshore after midnight. If an organized snow band does set up, amounts near the Lake Michigan shoreline may need to be increased. On Tuesday, scattered lake effect snow showers or flurries will continue across the far north. With a cold northerly flow off of Lake Superior, believe there will be scattered light snow showers or flurries across northeast Wisconsin before drier air works into the area Tuesday afternoon. Another very cold day is expected on Wednesday. Milder air will return on Thursday with highs in the 20s. Even warmer air is expected on Friday into next weekend. Next chance for precipitation will occur next weekend. Based on the pattern and temperatures at the surface/aloft, precipitation type issues are of concern. Plenty of time to sort out the details as we approach next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 823 PM CST Sat Jan 13 2018 VFR conditions will persist into tomorrow afternoon, then expect conditions to deteriorate from west to east as snow moves into the area. Anticipate IFR conditions over central/north-central Wisconsin by early evening, and in the east by around midnight. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to midnight CST Monday night for WIZ005-010-011-018>020-030-031-035>038-045-048. Winter Weather Advisory from 8 PM this evening to midnight CST Monday night for WIZ012-013-021-039-049-073-074. Winter Storm Warning from 8 PM this evening to 6 AM CST Tuesday for WIZ022-040-050. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Jan 13, 8:45 PM CST, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 845 PM CST Sat Jan 13 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 845 PM CST Sat Jan 13 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Very cold temperatures are expected tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel conditions are likely Sunday afternoon through Monday night. Snow will spread east across the area, beginning Sunday afternoon. The snow will continue into Monday night. A widespread 3 to 4 inch snowfall is expected. Higher amounts of 4 to 6 inches will be possible across the Lake Michigan counties with locally higher amounts to around 10 inches over Door County. Cold air pouring into the area on north winds Tuesday into Tuesday night may produce an additional 2 to 4 inches of lake- effect snow over Vilas County. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-141200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 845 PM CST Sat Jan 13 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability for widespread hazardous weather is low. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:24 AM CST | Winter Storm Warning | GRB | Door, Kewaunee, Manitowoc | 49 hr |
| Jan 14, 4:24 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Florence, Forest, Langlade, Lincoln and 13 more | 44 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.